MAUDE Adverse Event Report: MIO¿; INSET II 80/6 PCC BLUE

MIO¿; INSET II 80/6 PCC BLUE
Lot Number UNKNOWN
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states.The patient's father reported, his son began throwing up and was advised to go the hospital.Due to high glucose the infusion set was pulled out and cannula was found to be bent and site location was upper hip.The patient was diagnosed with diabetic ketoacidosis.The patient was admitted to the hospital for four days.The patient received intravenous insulin drip as a corrective treatment in the hospital.Reportedly, infusion was in use for only one day and the patient had four sets which were bent.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.
 
Event or Problem Description
On 16-oct-2019: follow up information was submitted because result of complaint investigation of the returned used device (1 set) showed that the soft cannula was found to be bent (at the tip) and the pcc connector needle was clogged (by insulin).Based on the result: method, result and conclusion codes were updated.Unomedical reference number (b)(4).Event occurred in the united states.The patient's father reported, his son began throwing up and was advised to go the hospital.Due to high glucose the infusion set was pulled out and cannula was found to be bent and site location was upper hip.The patient was diagnosed with diabetic ketoacidosis.The patient was admitted to the hospital for four days.The patient received intravenous insulin drip as a corrective treatment in the hospital.Reportedly, infusion was in use for only one day and the patient had four sets which were bent.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
MIO¿
Common Device Name
INSET II 80/6 PCC BLUE
MDR Report Key8207612
Report Number3003442380-2018-00151
Device Sequence Number16195999
Product Code FPA
UDI-Device Identifier05705244007734
UDI-Public05705244007734
Combination Product (Y/N)N
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date10/16/2019
Patient Sequence Number1